Help please

In need of urgent help

Hi all i am looking for some help and advice please. I have been very stupid and started using T3 as i was always tired and had no Energy. Then i notticed the weight just falling off so i kept on using them. I feel a lot better now for it. The problem now is that i now am putting weight on faster than ever and this is worrying me to the point iam so low. I know now they make me feel better and im in less pain but i cant handle the massive weight gain. Please i dont need negative replys for my actions as i know i was stupid but any help and advice is truley welcoming as iam so low now What do i do . Thanks in .

12 Replies

  • No, you weren't stupid at all. But, perhaps you've gone a little too far, because being over-dosed can make you gain weight, as well as being under-dosed.

    The next step, I think, is to get comprehensive blood tests :






    vit d

    vit B12



    I doubt if your doctor will do all those, but you could get them done privately. It would be very helpful to know exactly where you are with this. But, above all, don't panic! :)

  • Thanks for your reply i very much doubt my doctor will help me as she wouldnt prescribe them to me. It is very hard to get them from Where i am. I will try private i just cant cope with the weight loss. Since being on T3 i have felt great went out got a job im so scared this is going to effect me in a massive negative way. Thanks for replying xx

  • I thought the problem was the weight gain, not the weight loss.

    What exactly are you afraid of? In what way might it have negatively affected you? Lots of people take T3. I'm on T3 only and take 75 mcg a day. It doesn't affect me negatively.

    You will find details of private tests on TUK main page. You can get all those tests done from a finger-prick. :)

  • Were you already on thyroid medication?

    I found this very helpful, sent to me by admin as I've also been impatient!

    and also this

  • Lauramay36,

    I don't beat myself up for over medicating when I self medicated because my doctors also over medicated me only they call it over replacement, not over medication.

    As Greygoose said, overmedication can cause weight gain and fatigue so it would be sensible to check your levels. You can order finger prick home test kits from Blue Horizon and Genova via

  • Hi clutter thanks for replying. What would be the best thing to do untill i order these and to stop the weight gain? X

  • Lauramay36,

    What dose are you taking?

  • Hi i take 50 mg in the morning everyday. But the weight is just pilling on and i feel terrible x

  • Lauramay36,

    50mcg is a lot of T3 to be taking within 4 weeks. 50-60mcg T3 is prescribed to patients after thyroidectomy. I would stop taking T3 for a few days to speed up clearance and reduce dose to 12.5mcg (half a tablet).


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks i will try this would this help stop weight gain xx

  • Another self help technique that can help guide you to whether your dose is optimal for you is taking your morning basal temperature (Dr Broda Barnes temperature test) and pulse. Dr Durrant-Peatfield is a great advocate of this technique (he writes about this in his very informative book (Your Thyroid and How To Keep It Healthy) to find out how your metabolism is reflecting the dose of thyroid hormone you're on. This gives a guide to finding your optimal dose of thyroid medication. There's information on the internet and Thyroid UK's website on how to do this. If you still have your periods, you'll need to ideally do this during the week of your period, because a woman's temperature fluctuates throughout the month. If you're post menopausal any time in the month is fine. However, because I'm trying to establish my optimal dose and I still have regular periods, I still take my temperature and pulse on waking and at bedtime too every day of the week for the moment, until I find that 'magic' dose. ;-)

  • No you were not stupid. Go by how you feel not numbers.

You may also like...